CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4158040S |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during inflation of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, the balloon was minimally inflated, and a leakage of contrast was observed coming from the balloon.As a result, the 8mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and a new 8mm x 4cm powerflex extreme pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was a procedure to treat an a/v fistula lesion in which an unknown guidewire was used.The 8mm x 4cm 80cm powerflex extreme pta balloon catheter was prepped in the sterile field per the instructions for use (ifu), a 50/50 saline and contrast mixture was used to prep the balloon of the 8mm x 4cm 80cm powerflex extreme, and the device maintained negative pressure during preparation.There was no difficulty removing the powerflex extreme pta balloon catheter from the hoop, removing the protective balloon cover, the stylet, any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the device was being inserted, no difficulty advancing the device towards the lesion, and no difficulty crossing the lesion.The balloon catheter was never in an acute bend and did not kink during its use.Information regarding the target vessel characteristics, contrast used, inflation atmospheres, and the guidewire used was requested but was not provided, and the device was discarded and will not be returned.
Additional Manufacturer Narrative
Complaint conclusion: as reported, during inflation of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, the balloon was minimally inflated, and a leakage of contrast was observed coming from the balloon.As a result, the 8mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and a new 8mm x 4cm powerflex extreme pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was a procedure to treat an a/v fistula lesion in which an unknown guidewire was used.The 8mm x 4cm 80cm powerflex extreme pta balloon catheter was prepped in the sterile field per the instructions for use (ifu), a 50/50 saline and contrast mixture was used to prep the balloon of the 8mm x 4cm 80cm powerflex extreme, and the device maintained negative pressure during preparation.There was no difficulty removing the powerflex extreme pta balloon catheter from the hoop, removing the protective balloon cover, the stylet, any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the device was being inserted, no difficulty advancing the device towards the lesion, and no difficulty crossing the lesion.The balloon catheter was never in an acute bend and did not kink during its use.Information regarding the target vessel characteristics, contrast used, inflation atmospheres, and the guidewire used was requested but was not provided.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82230363 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.Vessel characteristics and procedural factors likely contributed to the reported event.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.